View Full Version : Dx'd w/ M.D.D. and G.A.D. - on medication.


dmlaugh3r
10-20-11, 06:14 AM
So as the title proclaims, I was recently Dx'd with Major Depressive Disorder and Generalized Anxiety Disorder.

My cocktail:
========
20mg of Lexapro daily (10mg @ 8am, 10mg @ 6pm)
2.5mg of Abilify daily @ 6pm

I spent 10 days in a mental health hospital on suicide watch. It was good for me and the doctors helped me out. However, I still feel inattentive and unmotivated after being released. I have very little drive. I still find myself winding myself up just to get things done. I feel like I'm slaving to watch movies and do tasks that require more than 5 minutes worth of concentration.

I'm thinking about asking my doctor to put me on something to help my motivation and concentration out. Has anyone else had any success with reducing these symptoms using medications?

Thanks.

Abi
10-20-11, 06:22 AM
Dx: GAD, Bipolar-2, likely sleep disorder

Rx: Lexapro 15 mg; Klonopin 1 mg x 3 amoung others

For the symptoms you mentioned, WELLBUTRIN

I take 150 mg SR twice daily

Significant relief from procrasrination, lack of energy, innatentveness, distractability, etc.

dmlaugh3r
10-20-11, 06:52 AM
Dx: GAD, Bipolar-2, likely sleep disorder

Rx: Lexapro 15 mg; Klonopin 1 mg x 3 amoung others

For the symptoms you mentioned, WELLBUTRIN

I take 150 mg SR twice daily

Significant relief from procrasrination, lack of energy, innatentveness, distractability, etc.

Thanks. I'll look into that and talk to my psychiatrist about it. I see him at the end of the month. How long does it take for Wellbutrin to go into effect? Does it take weeks or an hour or what?

Abi
10-20-11, 06:58 AM
Initially may take up to 6 or even 8 weeks to start working.

For me, I felt the positive effects kick in on about day 7 or 8.

I'd advise spending about 3 weeks on 150 mg per day, then titrating up to 300 (or 400/450 if required)

This is because initially it can cause a bit of anxiety and insomnia. BUt your system acclimates to it quite easily in my experience.

Also, how is your G.A.D. now that you are on Lexapro?

dmlaugh3r
10-20-11, 07:07 AM
Initially may take up to 6 or even 8 weeks to start working.

For me, I felt the positive effects kick in on about day 7 or 8.

I'd advise spending about 3 weeks on 150 mg per day, then titrating up to 300 (or 400/450 if required)

This is because initially it can cause a bit of anxiety and insomnia. BUt your system acclimates to it quite easily in my experience.

Also, how is your G.A.D. now that you are on Lexapro?

My G.A.D. is much more manageable. I don't get nearly as anxious as I used to. What a difference Lexapro and Abilify have made in that department. My depression is still lingering around and I feel it just dragging me down and I feel there's very little I can do.

Do you think it's M.D.D.? or is it possible I have all of this plus some ADHD symptoms? Because I'm on the highest dosage of Lexapro (from what I know) and I'm on Abilify and it isn't making much of a difference. I think the vacation away from the world helped (being in the hospital, that is). But I don't see any long-lasting symptom relief.

sarahsweets
10-20-11, 07:11 AM
Op are you diagnosed adhd?

Abi
10-20-11, 07:12 AM
It could be ADHD

Or it could be Depression related Norepinephrine and Dopamine imbalance

20 mg IS the max dose of Lexapro. Remember, Lexapro ONLY gives you serotonin, it does nothing for potential NE and DA deficiencies.

Wellbutrin is indicated for both MDD and ADHD and I would suggest you try it out, give it at least a month to 6 weeks.

If you have no joy then it is more likely that you have ADHD and require stimulant treatment.

Explain your symptoms to your doctor. Hopefully he has some experience with both mood disorders and ADHD and will be able to exercise good discretion.

dmlaugh3r
10-20-11, 07:19 AM
It could be ADHD

Or it could be Depression related Norepinephrine and Dopamine imbalance

20 mg IS the max dose of Lexapro. Remember, Lexapro ONLY gives you serotonin, it does nothing for potential NE and DA deficiencies.

Wellbutrin is indicated for both MDD and ADHD and I would suggest you try it out, give it at least a month to 6 weeks.

If you have no joy then it is more likely that you have ADHD and require stimulant treatment.

Explain your symptoms to your doctor. Hopefully he has some experience with both mood disorders and ADHD and will be able to exercise good discretion.

Thanks a lot. It seems you know a lot about chemical imbalances. Where I can learn what chemicals are affected by different types of disorders and what chemicals medicines alter? I'm very interested.

Thanks, again.

dmlaugh3r
10-20-11, 07:23 AM
Op are you diagnosed adhd?

I have been before. But currently I'm diagnosed with just M.D.D. and G.A.D.

Abi
10-20-11, 07:26 AM
Hit the "Search" button and search for "Dizfriz's Corner"

That's where you'll get the links to all the Wisdom.

Welcome to ADDF :)

dmlaugh3r
10-21-11, 10:57 AM
Gosh. I'm feeling so depressed and unmotivated today. I feel like there is too many factors to consider that is making me feel this way:

caffeine withdrawal?
marijuana withdrawal?
nicotine withdrawal?
medication?
poor dieting and/or low blood sugar?

So many possibilities.
Is anyone else here drawing unemployment for being mentally disabled?

sovnd mvsevm
10-21-11, 12:05 PM
I was diagnosed the same, ten years ago. I tried every med that came my way, little to no difference. then one day I saw a doctor who I'd never met (my reg doc was away) I said I needed to take a day off work, massive panic attacks and depression. he asked me what seemed at the time random and irrelevant questions and referred me to a ADD psych who confirmed the diagnosis ADHD inattentive. I'm on meds and I feel normal for the first time in my life, like waking from a bad dream. I just had my first happy winter in history, so...

I don't know why or how but from an emotional and psychological standpoint, it fixed me. not to say I have no feelings, I feel the same way; I'll be punk rock till the day I die, as in I can get equally as depressed, angry and anxious as before; if I want.. if I don't I can quickly rationalise emotions and psychologically disassemble the real problem, then talk myself through it in a couple hours, 2 days max if it's bad. I'm no longer feeling like I'm drowning week after week in misery at the hand some mysterious force.

dmlaugh3r
10-24-11, 08:54 AM
Doc just increased my meds.

15mg (from 10) of Lexapro at day.
5mg (from 2.5) of Abilify and 10mg of Lexapro at night.

I already feel the difference somewhat.

known_guy
12-26-11, 07:25 PM
I am not a doctor, but if you suspect you may have ADHD, I'd suggest you ask your psychiatrist about the possibility of trying Wellbutrin, as others have mentioned. With GAD, I think introducing stimulant medication(s) may exacerbate anxiety symptoms. By the way, how is the Abilify working for you? What effects does it produce/have?

cameron90
01-19-12, 08:37 AM
I'm Dx'ed with MDD and GAD, ADHD (not an "official" Dx but being treated)

I was treated (for MDD and GAD) with all sorts of medications and concoctions, had some treatments of ECT and was prescribed dextroamphetamine as an anti-depressant, and it worked. It wasn't until a few years later that a new psychiatrist suspected ADHD as an underlying cause of co-morbid MDD and GAD.

Please, find a good psychiatrist and get evaluated for ADHD so you won't have to needlessly go through a trial and error process. Depression and anxiety are often co-morbid with ADHD. Of course, the reverse is also true. It's just the easiest step in the elimination process.

My Rx now:
60mg mirtazepine
0.5mg clonazepam
10mg TID dextroamphetamine

I'm noticing a lot of people on Wellbutrin and very satisfied with it. I'm curious now because I've been on it and all it did was make me not want to smoke. Is there a particular mechanism of Wellbutrin that works well for ADHD and/or is it really well tolerated?